News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Cheilitis for 3 years - NON-respondant to all treatments


 Vicodin99 - Wed Aug 18, 2010 1:14 pm

Hello.I'm having dry,red & little swollen lips for 3 years now.I've been to 5 dermatologists in my area, this are the treatments that i followed :

- Calendula Cream
- High Dose Riboflavine]
- Vitamins & Minerals
- Lipsticks
- Hydrocortisone
- Anti-fungal, anti-bacterian oinments
- I.M Corticosteroids

Nothing works.Except the short relief from calendula cream & hydrocortizone(even if i apply these two several times a day, still my lips aren't normal).

Recently i done some blood count and these aren't right :

WBC : 10.43 (4-10)
lymphocytes : 44.2% (20-40)
monocytes : 10% (3-7)
neutrophil 38.9% (45-70)
Eosinophils 5.1% (1-3)
Basophils 1.8% (0-1)

Anyone can tell me what to do next? Where to go, what tests to do?

I know everyone thinks this disease is just a minor issue, but it isn't.Trust me, it ruined my life.I can't travel, i can't date and so on.So, if someone wants to give me a serious answer...
 Dr.M.jagesh kamath - Thu Aug 26, 2010 5:43 am

User avatar Hello,The causes of chelitis can range from an atopic(Allergic),fungal,uv induced,Drug induced,nurtitional to dermatological diseases like lichen planus and glandular chelitis.
One of the commonest is candidial caused by yeast organisms,but occur more at the angles of lip.Prolonged sun exposure causes actinic chelitis.
Your condition fits in more with Chelitis exfoliativa which is more related to an atopy.Also known as idiopathic chelitis cause becomes difficult to establish.This may be related to sun exposure.
Treatment would be based on cause identification which often is rewarding.Look out for allergy to mouthwashes, colorants in toothpaste and food materials.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here